Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 28, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 23, 2008, 5:00 PM CDT for Hidalgo County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2008, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 23, 2008, 5:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 114 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2443 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 232201 SVRBRO TXC215-232230- /O.NEW.KBRO.SV.W.0028.080623T2200Z-080623T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 PM CDT MON JUN 23 2008 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. * UNTIL 530 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING 60 MPH WINDS...OVER NORTHERN HIDALGO COUNTY...MOVING WEST AT 8 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN HIDALGO COUNTY ALONG HIGHWAY 281 BETWEEN SAN MANUEL AND RACHAL. IN ADDITION TO THE SEVERE THREAT...TORRENTIAL RAINS REDUCING VISIBILITY TO NEAR ZERO CAN BE EXPECTED FOR THOSE TRAVELING ALONG HIGHWAY 281 BETWEEN SAN MANUEL AND RACHAL. SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2667 9825 2679 9819 2678 9800 2664 9802 TIME...MOT...LOC 2200Z 105DEG 7KT 2671 9807 $$ 52
2 follow-up statements
000
WWUS54 KBRO 232216
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 PM CDT MON JUN 23 2008
TXC215-232230-
/O.CON.KBRO.SV.W.0028.000000T0000Z-080623T2230Z/
HIDALGO-
515 PM CDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHERN HIDALGO COUNTY...
AT 515 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES NORTH OF SAN MANUEL...MOVING WEST AT 8
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 281 BETWEEN SAN MANUEL AND RACHAL.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
PENNY SIZE HAIL.
60 MPH WIND GUSTS.
THE STORM IS NOW AFFECTING HIGHWAY 281 AND IS ALSO PRODUCING
TORRENTIAL RAINS REDUCING VISIBILITY TO NEAR ZERO.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
THIS IS A DANGEROUS STORM.
&&
LAT...LON 2666 9812 2666 9818 2667 9821 2675 9822
2678 9820 2676 9805 2665 9806 2665 9811
TIME...MOT...LOC 2215Z 105DEG 7KT 2672 9812
$$
52000
WWUS54 KBRO 232230
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
529 PM CDT MON JUN 23 2008
TXC215-232239-
/O.EXP.KBRO.SV.W.0028.000000T0000Z-080623T2230Z/
HIDALGO-
529 PM CDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HIDALGO COUNTY WILL
EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE EARLIER SEVERE THUNDERSTORM WARNING
CONTINUES TO WEAKEN AS IT CROSSES HIGHWAY 281. HOWEVER...TORRENTIAL
DOWNPOURS CONTINUE BETWEEN SAN MANUEL AND RACHAL...AND SMALL HAIL
ALONG WITH WIND GUSTS TO 35 MPH ARE POSSIBLE THROUGH 540 PM.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2666 9812 2666 9818 2667 9821 2675 9822
2678 9820 2676 9805 2665 9806 2665 9811
TIME...MOT...LOC 2229Z 105DEG 7KT 2673 9815
$$
52What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:47 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 23, 1:47 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 147 PM CDT MON JUN 23 2008 .DISCUSSION... WEAK TROUGH OF LOW PRESSURE ALOFT STUCK BETWEEN 2 STRONG RIDGES HAS INFLUENCED THE CAPPING INVERSION RECENTLY...ALLOWING SEABREEZE SHOWERS TO POP UP IN THE AFTERNOON. COMPUTER MODELS IN AGREEMENT ON KEEPING THIS TROUGH PARKED HERE FOR THE NEXT SEVERAL DAYS. SOME SLIGHTLY DRIER AIR HAS FILTERED IN FROM THE NORTHWEST TODAY...KEEPING THE SEABREEZE A BIT LESS ACTIVE...BUT NOT COMPLETELY INHIBITING IT. MODELS SHOW THIS MOISTURE TO RETURN IN EARNEST TOMORROW...LEADING TO SLIGHTLY BETTER CHANCES FOR SEABREEZE SHOWERS. THIS WILL CONTINUE THROUGH MOST OF THE UPCOMING WEEK. TEMPERATURES WILL CONTINUE TO BE ABOUT 5 DEGREES ABOVE NORMAL BETWEEN 93 AND 102 DEGREES EAST TO WEST. LONGER RANGE MODELS CONTINUE TO KEEP THE TROUGH IN PLACE THROUGH EARLY NEXT WEEK. && .AVIATION... A WEAK SEA BREEZE IS ACTIVE THIS AFTERNOON...BUT RELATIVELY LOW MOISTURE IS NOT GIVING IT MUCH TO WORK WITH. SOME MOISTURE IS NO DOUBT BEING CONTRIBUTED BY PERSISTENT STREAMER SHOWERS MOVING NORTH OVER THE NEARSHORE WATERS. EXCEPT IN SEA BREEZE AREAS...VFR CONDITIONS SHOULD BE DOMINANT OVER THE NEXT 24 HOURS. MOISTURE INCREASES SLIGHTLY ON TUESDAY WITH HIGH PRESSURE REMAINING IN CONTROL OVER THE NORTH GULF. MAY SEE LOW STRATUS AND STREAMER REDEVELOPMENT EARLY TUESDAY...FOLLOWED BY THE EARLY AFTERNOON SEABREEZE. && .MARINE... BUOY 020 REPORTS LIGHT EAST WINDS AND LOW SEAS EARLY THIS AFTERNOON. ONSHORE FLOW WILL CONTINUE THROUGH THE FORECAST... BECOMING MODERATE AT TIMES. THERE IS OVERALL WEAKNESS IN THE MID LEVEL RIDGE ALOFT...ALLOWING FOR A DAILY PATTERN OF NOCTURNAL AND EARLY MORNING SHOWERS. WEAK SEA BREEZES MAY ALSO DEVELOP ALONG THE COAST. WAVES AND PERIODS WILL TEND TO INCREASE SLIGHTLY THROUGH THE WEEK DUE TO OCCASIONAL PRESSURE GRADIENT INDUCED WIND INCREASES AND SEAS ARRIVING FROM THE EAST GULF. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 92 76 91 78 / 20 10 20 20 BROWNSVILLE 94 76 93 78 / 20 10 20 20 HARLINGEN 96 75 94 75 / 20 10 20 20 MCALLEN 98 75 96 76 / 10 10 20 10 RIO GRANDE CITY 102 75 98 75 / 10 10 20 10 SOUTH PADRE ISLAND 90 79 89 79 / 20 10 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 64/54
Hazardous weather outlook, Jun 23, 5:10 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 510 AM CDT MON JUN 23 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-241015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 510 AM CDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
In the hours before
Special weather statement, Jun 23, 4:42 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 442 PM CDT MON JUN 23 2008 TXZ253-232215- HIDALGO- 442 PM CDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WITH TORRENTIAL RAINS GUSTY WINDS AND SMALL HAIL WILL AFFECT HIGHWAY 281 NEAR THE HIDALGO BROOKS COUNTY LINE... THUNDERSTORMS...MOVING WEST AT 12 MPH...WILL AFFECT RURAL NORTHERN HIDALGO COUNTY...INCLUDING HIGHWAY 281 BETWEEN SAN MANUEL AND RACHAL...UNTIL 515 PM CDT. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES...ESPECIALLY ALONG HIGHWAY 281. MOTORISTS MAY WANT TO DELAY TRAVEL. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. && WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION 52/BSG
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.